Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 96, NWS Wichita, KS

September 12, 2008Allen County, Kansas

NWS Wichita, KS issued this river flood warning at Sep 12, 2008, 8:09 PM CDT for Allen County, Kansas. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 8:09 PM CDT (01:09 UTC)
Expired
Sep 13, 2008, 1:57 PM CDT
In force
18 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Allen County, KS

The radar

The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River at Iola (IOLK1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07183000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 130109
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
809 PM CDT FRI SEP 12 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  NEOSHO RIVER AT IOLA AFFECTING ALLEN COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC001-131309-
/O.NEW.KICT.FL.W.0096.080913T0109Z-080913T2230Z/
/IOLK1.1.ER.080912T2352Z.080913T0600Z.080913T1030Z.NO/
809 PM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE NEOSHO RIVER AT IOLA.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM FRIDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.9 FEET BY 
  EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
  SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOODING OCCURS FOR ABOUT 1 AND A HALF MILES
  OVER DRY LAKE CORNER ON 1000 STREET NORTH OF HIGHWAY 54.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  IOLA            15.0   15.0 FRI 7 PM    14.7   9.7    8.2

$$
3 follow-up statements
000 
WGUS83 KICT 130851
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
351 AM CDT SAT SEP 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  NEOSHO RIVER AT IOLA AFFECTING ALLEN COUNTY.
  NEOSHO RIVER NEAR CHANUTE AFFECTING ALLEN AND NEOSHO COUNTIES.
  NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
  NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC001-132051-
/O.EXT.KICT.FL.W.0096.000000T0000Z-080914T0246Z/
/IOLK1.1.ER.080912T2352Z.080913T0800Z.080913T1446Z.NO/
351 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER AT IOLA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 15.0 FEET...FLOODING OCCURS FOR ABOUT 1 AND A HALF MILES
  OVER DRY LAKE CORNER ON 1000 STREET NORTH OF HIGHWAY 54.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  IOLA               15.0  15.9  SAT 3 AM     10.6    8.6    8.0

$$

KSC001-133-132050-
/O.EXT.KICT.FL.W.0083.000000T0000Z-080914T1641Z/
/CNUK1.1.ER.080913T0337Z.080913T1800Z.080914T0441Z.NO/
351 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR CHANUTE.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 23.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 26.2 FEET 
  BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 25.5 FEET...FLOODING OCCURS ALONG 800 STREET FROM 
  PATROLIA DOWN TO CHANUTE. ALSO 3/4 OF A MILE EAST OF CHANUTE...DUMP
  ROAD FLOODS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  CHANUTE            23.0  23.3  SAT 3 AM     18.8   12.7   10.1

$$

KSC133-132050-
/O.EXT.KICT.FL.W.0084.080913T1545Z-080915T1010Z/
/EREK1.1.ER.080913T1545Z.080914T0600Z.080914T1610Z.NO/
351 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR ERIE.
* FROM THIS MORNING TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 PM FRIDAY THE STAGE WAS 24.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS MORNING. THE 
  RIVER WILL CREST NEAR 31.9 FEET BY EARLY SUNDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES 
  FLOODED.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  ERIE               29.0  24.3  FRI 7 PM     31.3   19.1   14.7

$$

KSC099-133-132050-
/O.EXT.KICT.FL.W.0085.080913T2130Z-080916T0114Z/
/PPFK1.2.ER.080913T2130Z.080915T0000Z.080915T1314Z.NO/
351 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR PARSONS.
* FROM THIS AFTERNOON TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 16.8 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS AFTERNOON. THE 
  RIVER WILL CREST NEAR 23.5 FEET BY SUNDAY EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A 
  DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY 
  ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE 
  ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE 
  WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  PARSONS            21.0  16.8  SAT 3 AM     23.0   21.6   11.9

$$

KSC099-132050-
/O.EXT.KICT.FL.W.0086.080914T0810Z-080916T1606Z/
/OSWK1.1.ER.080914T0810Z.080915T0600Z.080915T2206Z.NO/
351 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 PM FRIDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY SUNDAY MORNING. THE
  RIVER WILL CREST NEAR 18.8 FEET BY EARLY MONDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS 
  AGRICULTURAL FIELDS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  OSWEGO             17.0   9.7  FRI 7 PM     17.7   18.7   10.5

$$

LAWSON
000 
WGUS83 KICT 131306
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
806 AM CDT SAT SEP 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  NEOSHO RIVER AT IOLA AFFECTING ALLEN COUNTY.
  NEOSHO RIVER NEAR CHANUTE AFFECTING ALLEN AND NEOSHO COUNTIES.
  NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
  NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC001-140106-
/O.EXT.KICT.FL.W.0096.000000T0000Z-080914T0630Z/
/IOLK1.1.ER.080912T2352Z.080913T0900Z.080913T1830Z.NO/
806 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER AT IOLA.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM SATURDAY THE STAGE WAS 15.9 FEET AND NEAR CREST. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOODING OCCURS FOR ABOUT 1 AND A HALF
MILES OVER DRY LAKE CORNER ON 1000 STREET NORTH OF HIGHWAY 54.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  IOLA               15.0 15.9 SAT 7 AM     11.1    8.5    7.9

$$

KSC001-133-140106-
/O.EXT.KICT.FL.W.0083.000000T0000Z-080915T0018Z/
/CNUK1.1.ER.080913T0337Z.080914T0000Z.080914T1218Z.NO/
806 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR CHANUTE.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 23.6 FEET AND RISING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 25.0 FEET 
  BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* IMPACT...AT 25.5 FEET...FLOODING OCCURS ALONG 800 STREET FROM 
  PATROLIA DOWN TO CHANUTE. ALSO 3/4 OF A MILE EAST OF CHANUTE...DUMP
  ROAD FLOODS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  CHANUTE            23.0 23.6 SAT 7 AM     23.2   12.5   10.0

$$

KSC133-140105-
/O.EXT.KICT.FL.W.0084.080914T0000Z-080915T1532Z/
/EREK1.1.ER.080914T0000Z.080914T1200Z.080914T2132Z.NO/
806 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR ERIE.
* FROM THIS EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:34 AM SATURDAY THE STAGE WAS 27.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET AND RISING. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS EVENING. THE RIVER 
  WILL CREST NEAR 30.7 FEET BY SUNDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES 
  FLOODED.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  ERIE               29.0 27.2 SAT 8 AM     30.7   20.8   14.6

$$

KSC099-133-140105-
/O.EXT.KICT.FL.W.0085.080914T0200Z-080916T0612Z/
/PPFK1.2.ER.080914T0200Z.080915T0600Z.080915T1812Z.NO/
806 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR PARSONS.
* FROM THIS EVENING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 17.9 FEET AND RISING. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY TONIGHT. THE RIVER WILL 
  CREST NEAR 23.1 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A 
  DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY 
  ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE 
  ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE 
  WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  PARSONS            21.0 17.9 SAT 7 AM     22.2   22.7   11.9

$$

KSC099-140105-
/O.EXT.KICT.FL.W.0086.080914T0645Z-080916T2034Z/
/OSWK1.1.ER.080914T0645Z.080915T1200Z.080916T0234Z.NO/
806 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* FROM LATE TONIGHT TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 12.4 FEET AND RISING. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY SUNDAY MORNING. THE
  RIVER WILL CREST NEAR 18.7 FEET BY MONDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS 
  AGRICULTURAL FIELDS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  OSWEGO             17.0 12.4 SAT 7 AM     17.7   18.7   11.7

$$
000 
WGUS83 KICT 131857
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
157 PM CDT SAT SEP 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  NEOSHO RIVER AT IOLA AFFECTING ALLEN COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC001-131927-
/O.CAN.KICT.FL.W.0096.000000T0000Z-080914T0630Z/
/IOLK1.1.ER.080912T2352Z.080913T0900Z.080913T1608Z.NO/
157 PM CDT SAT SEP 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NEOSHO RIVER AT IOLA.
* AT  1:00 PM SATURDAY THE STAGE WAS 14.1 FEET. 
* FELL BELOW FLOOD STAGE AT 11:08 AM SATURDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.0 FEET BY SUNDAY 
  MORNING.
* IMPACT...AT 15.0 FEET...FLOODING OCCURS FOR ABOUT 1 AND A HALF
MILES OVER DRY LAKE CORNER ON 1000 STREET NORTH OF HIGHWAY 54.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

NEOSHO RIVER
  IOLA               15.0 14.1 SAT 1 PM     11.0    8.5    8.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:15 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Sep 12, 3:15 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT FRI SEP 12 2008

.DISCUSSION...
MAIN FORECAST CONCERNS ARE HOW MUCH RAINFALL THE FORECAST AREA
WILL RECEIVE THROUGH THE WEEKEND AND THE TIMING AND TRACK OF IKES
REMNANTS.

TONIGHT:
THERE HAVE BEEN A COUPLE BANDS OF VERY HEAVY RAINFALL THROUGH SOUTH
CENTRAL KANSAS TODAY...WITH THE HIGHEST AMOUNTS REPORTED AT SOME
LOCATIONS IN SEDGWICK...BUTLER AND HARPER COUNTIES. NUMEROUS FLOOD
WARNINGS ARE IN EFFECT...AND MORE RAIN IS TO COME AS THE BOUNDARY
REMAINS IN THE AREA. FN CONVERGENCE MOVES SLIGHTLY EAST AND WEST
TONIGHT AND SATURDAY...SO THE HEAVY RAINFALL BANDS WILL VARY
SLIGHTLY. WE WILL LEAVE THE FLOOD WATCH AS IS FOR SOUTH CENTRAL AND
SOUTHEAST KANSAS...AND WILL REMOVE MUCH OF CENTRAL KANSAS FROM THE
WATCH SINCE THAT AREA LOOKS TO HAVE ESCAPED THE FLOOD THREAT.

SATURDAY-SUNDAY:
THE FRONT WILL GRADUALLY MOVE SOUTHEASTWARD ON SATURDAY...KEEPING
THE BULK OF THE HEAVY RAINFALL ACROSS SOUTHEAST KANSAS. WE KEPT SOME
LOWER PRECIPITATION CHANCES FURTHER WEST FOR LESS WIDESPREAD
RAIN...BUT IT WILL DEPEND HOW FAST THE HIGH PRESSURE CAN BUILD INTO
THE AREA. THE FORECAST FOR SUNDAY IS LOWER CONFIDENCE DUE TO THE
UNCERTAINTY IN HOW QUICKLY THE REMNANTS OF IKE WILL MOVE THROUGH.
THE ECMWF AND GFS HAVE COME INTO BETTER AGREEMENT WITH THE 12Z
RUNS...AND BOTH NOW INDICATE THAT IKES REMNANTS WILL MOVE THROUGH
THE MID-MISSISSIPPI VALLEY QUICKLY ON SUNDAY. THIS SHOULD REDUCE THE
FLOODING THREAT FOR SOUTHEAST KANSAS...BUT NOT ELIMINATE IT.

MONDAY-THURSDAY:
STRONG HIGH PRESSURE BUILDS IN BEHIND THE REMNANTS OF IKE FOR MUCH
OF NEXT WEEK. THERE STILL MAY BE SOME PRECIPITATION IN SOUTHEAST
KANSAS ON MONDAY...IF THE SLOWER GFS MODEL IS CORRECT.
OTHERWISE...CLEAR SKIES AND TEMPERATURES WARMING TO THE UPPER 70S
AND LOWER 80S WILL BE COMMON THROUGHOUT CENTRAL AND SOUTHEAST
KANSAS.

SCHRECK

.AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU
LATEST RADAR LOOP CONTINUES TO SHOW ANOTHER BAND OF SHOWERS
DEVELOPING ALONG AND NORTHWEST OF A HARPER TO WICHITA TO
COTTONWOOD FALLS LINE. THIS IS DEVELOPING ALONG AN AREA OF
700-850MB FRONTOGENETICAL FORCING WHICH MAY LINGER ACROSS THE AREA
DURING THE MAJORITY OF THE AFTERNOON. CEILINGS SHOULD GENERALLY
BE IN THE IFR CATEGORY (600-800FT) ALONG AND NORTHWEST OF THE
FRONTAL BOUNDARY WHICH EXTENDS FROM NEAR MCPHERSON TO HUTCHINSON.
SOUTHEAST OF THE FRONTAL BOUNDARY...CEILINGS MAY CLIMB INTO THE
VFR CATEGORY WHICH MAY INCLUDE THE WICHITA TAF SITE AFTER 20Z.
ALTHOUGH...WE MAY BE A BIT OPTIMISTIC. LATER THIS EVENING THE
FRONTAL BOUNDARY WILL BEGIN TO SURGE THROUGH THE AREA AND ALLOW
FOR THE CEILINGS TO DROP INTO THE IFR CATEGORY TONIGHT.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  77  62  73 /  90  70  60  20
HUTCHINSON      64  75  58  72 /  90  60  30  20
NEWTON          67  76  61  71 /  90  70  60  20
ELDORADO        69  76  62  72 /  90  80  70  40
WINFIELD-KWLD   69  77  63  73 /  80  80  70  40
RUSSELL         60  79  55  70 /  60  20  10  10
GREAT BEND      61  78  55  71 /  60  20  10  10
SALINA          63  78  59  71 /  90  50  20  10
MCPHERSON       64  76  58  70 /  90  60  30  20
COFFEYVILLE     70  78  65  74 /  80  90 100 100
CHANUTE         70  76  64  71 /  80  90 100  90
IOLA            70  75  64  71 /  80  90 100  80
PARSONS-KPPF    70  78  65  73 /  80  90 100 100

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KSZ049>053-067>071-
082-083-091>094.

&&
Hazardous weather outlook, Sep 12, 3:58 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
358 PM CDT FRI SEP 12 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
358 PM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA TONIGHT. VERY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE
MAINLY ACROSS SOUTH CENTRAL KANSAS ALONG WITH THE FLINT HILLS.
PLEASE REFER TO THE FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND EMBEDDED THUNDERSTORMS WILL SHIFT INTO SOUTH CENTRAL
AND SOUTHEASTERN KANSAS SATURDAY. HEAVY RAINFALL WILL CONTINUE TO
BE A POSSIBILITY. FURTHERMORE...THE REMNANTS OF HURRICANE IKE ARE
EXPECTED TO MOVE FROM EAST TEXAS INTO THE MID MISSISSIPPI VALLEY
FROM SATURDAY NIGHT INTO SUNDAY WHICH COULD IMPACT FAR
SOUTHEASTERN KANSAS WITH HEAVY RAINFALL AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
REPORTS OF HEAVY RAINFALL AMOUNTS GREATER THAN 1 INCH AND FLOODING
WILL BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Local storm report, Sep 12, 2:50 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HEAVY RAIN       3 NNW WEST WICHITA      37.72N 97.48W
09/12/2008  M5.80 INCH       SEDGWICK           KS   TRAINED SPOTTER

            OFF DUTY NWS EMPLOYEE HAD 5.80 INCHES SINCE 8AM AND 9.59
            INCHES IN APPROXIMATELY 24 HOURS ENDING AT 230PM.

&&

JMB
Local storm report, Sep 12, 2:52 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       NNW PARK CITY           37.80N 97.32W
09/12/2008  M6.50 INCH       SEDGWICK           KS   TRAINED SPOTTER

            OBSERVER LOCATED AT 29TH SOUTH AND MERIDIAN.

&&

JMB
Local storm report, Sep 12, 5:29 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HEAVY RAIN       WEST WICHITA            37.69N 97.46W
09/12/2008  M3.02 INCH       SEDGWICK           KS   TRAINED SPOTTER

            OBSERVER AT 13TH AND TYLER RECORDED 3.02 INCHES OF RAIN
            SINCE 10AM. STORM TOTAL OF 9.75 INCHES.

&&

JMB
Local storm report, Sep 12, 5:45 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       1 W WEST WICHITA        37.69N 97.48W
09/12/2008  M10.10 INCH      SEDGWICK           KS   TRAINED SPOTTER

            NWS EMPLOYEE MEASURED 10.10 INCHES AT HIS HOME FOR THE
            STORM TOTAL.

&&

JMB
Local storm report, Sep 12, 6:36 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
636 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       CLEARWATER              37.51N 97.50W
09/12/2008  M8.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

JMB
Local storm report, Sep 12, 6:38 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       4 SW LINDSBORG          38.53N 97.73W
09/12/2008  E2.25 INCH       MCPHERSON          KS   TRAINED SPOTTER

            OBSERVER MEASURED 2.25 INCHES SINCE 10PM ON SEPTEMBER
            11TH THROUGH 630PM ON SEPTEMBER 12TH.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 9:05 PM CDTRiver Flood WarningICTSaline15 hr
Sep 13, 7:50 AM CDTAreal Flood WarningICTButler, Chase, Cowley, Greenwood, Harper, Harvey and 6 more8 hr
Sep 13, 3:44 PM CDTAreal Flood WarningICTButler, Chase, Cowley, Greenwood, Sedgwick, Sumner15 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.